What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 30, 1:27 PM CST, 4 hours 30 minutes earlier. Its key messages:
- Isolated showers and thunderstorms this afternoon and evening, diminishing after sunset.
- Airmass storms possible again on Wednesday, better chance for showers/storms arrives Friday into Saturday.
Area forecast discussion, Jun 30, 1:27 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
227 PM CDT Mon Jun 30 2025
.KEY MESSAGES...
- Isolated showers and thunderstorms this afternoon and evening,
diminishing after sunset.
- Airmass storms possible again on Wednesday, better chance for
showers/storms arrives Friday into Saturday.
&&
.DISCUSSION...
Issued at 226 PM CDT Mon Jun 30 2025
Aggravated cumulus over far eastern MN into the St. Croix valley
have bubbled since 1pm, resulting in a few storms developing near
New Richmond moving eastwards with a fair bit of lightning to speak
of as well as brief heavy rain. Further airmass type storms are
expected this afternoon into the evening before falling back as we
lose our instability after sunset, with regional radar showing a
broad area of scattered showers and weak storms throughout the
northern half of Minnesota to this point. We do not anticipate any
severe weather from these storms with a few cells capable of
producing some small hail alongside heavy rain with limited shear to
maintain storm intensity for a long duration, with the main concern
being lightning for anyone doing outdoor activities.
After the shortwave pushes through this evening, the broad section
of the trough slides over the Great Lakes with northwesterly winds
aloft and weak high pressure moving into the region. Tuesday looks
to be a top 10 weather day with plenty of sunshine and temperatures
in the low to mid 80s alongside northwesterly winds at 5-10mph with
some fair weather cumulus during the afternoon. Synoptic guidance
favors a shortwave moving across the southern edge of the forecast
area on Wednesday afternoon resulting in another chance for some
showers and storms. NAM forecast soundings in southern MN from 18-
00z Wednesday show a sizable 100-150 cap amidst a meager 1000-1500
J/KG MLCAPE with poor low level shear that only becomes sizable
towards the top 100mb of the troposphere. Lapse rates are decent
enough where if we end up getting a couple storms to form, we could
see isolated hail and some frequent lightning with other storm risks
largely absent.
Thursday will see the apex of the ridge slide over the northern
plains with weak subsidence returning resulting in yet another
beautiful day of low to mid 80s with a breeze and fair weather
clouds. The July 4th holiday on Friday still appears to be the best
overall environment for showers and storms this week with most of
the mid to long range guidance showing a broad trough with embedded
shortwaves pushing across the area by Friday evening which would
result in increased cloud cover as well as showers and storms. The
synoptic setup is the best we will see from a forcing perspective
due to the trough and also the nose of a low level jet developing
over the Dakotas by the evening, however the placement of the jet
will be crucial in firing off storms in the better daytime
environment before they migrate towards Minnesota and Wisconsin.
Forecast soundings from 21-06z Friday afternoon into Saturday
morning show a weak cap due to the incoming low level jet coupled
with mediocre shear and enough instability to produce storms,
however the overall environment leaves much to be desired from a
severe thunderstorm perspective. The heavy rain threat appears to be
higher with PWAT values in the GFS over 2 inches amidst an overall
saturated troposphere. While the environment does not completely
skunk chances for fireworks viewing, the increase in cloud cover as
well as chances for showers will put a damper on many plans.
As the shortwave trough pushes out of the area on Saturday, flow
aloft returns to zonal with chances for shortwaves and more airmass
type storms continuing into early next week. Our overall unsettled
pattern looks to continue albeit without significant synoptic
forcing. We will once again proceed with a relatively low confidence
forecast much like we have been experiencing lately with the 2-3 day
window as more mid range and CAM guidance comes into play crucial
for resolving any thunderstorm chances moving forward into the first
full week of July.&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1229 PM CDT Mon Jun 30 2025
Mainly VFR throughout this TAF duration with main chances for
MVFR/TSRA for sites along and north of I-94, generally in the
20z-00z timeframe this afternoon. Chances for precip are still
only in the 30 percent area, not high enough for TEMPO
confidence so have kept PROB30 mention going. Otherwise, mainly
high clouds with some diurnal mid- level cumulus development,
then clearing tonight through Tuesday morning. NW winds will be
breezy/gusty through sunset then diminish to 10kts or less this
evening through the overnight hours.
KMSP...Chance of a late afternoon SHRA/TSRA, generally the
20z-23z timeframe, with MVFR conditions possible. Otherwise, VFR
conditions to prevail with NW winds throughout this duration.
/OUTLOOK FOR KMSP/
WED...VFR. Slight chance TSRA/MVFR. Wind SW 5-10 kts.
THU...VFR. Slight chance TSRA/MVFR. Wind SSE 5-10 kts.
FRI...Chance aftn TSRA/MVFR, likely evening TSRA/MVFR. Wind S
10-15 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&
DISCUSSION...TDH
AVIATION...JPC
Hazardous weather outlook, Jun 30, 2:10 PM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
310 PM CDT Mon Jun 30 2025
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
012015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
310 PM CDT Mon Jun 30 2025
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Tonight.
Pulse type storms will produce lightning and small hail this
afternoon, diminishing this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A warm front could bring hot and humid conditions towards the end
of the week, especially by the Fourth of July. These conditions
could then support an environment capable of strong storms as a
cold front is forecast to sweep through the Upper Midwest Friday
into Saturday.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jun 30, 12:45 PM CST, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
145 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM Non-Tstm Wnd Dmg 2 W New Prague 44.55N 93.60W
06/20/2025 Scott MN Public
Delayed report, time estimated from radar.
Portion of a tree down and some branches on
west side of New Prague. Time estimated from
radar.
&&
jrbSpecial weather statement, Jun 30, 1:36 PM CST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
236 PM CDT Mon Jun 30 2025
WIZ023>025-302015-
St. Croix WI-Dunn WI-Pierce WI-
236 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT DUNN...NORTHEASTERN PIERCE AND
SOUTHEASTERN ST. CROIX COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Trained spotters reported a strong thunderstorm near
Boyceville, or 13 miles northwest of Menomonie, moving northeast at
30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained spotters reported hail one mile south of Baldwin,
WI.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Menomonie, Baldwin, Woodville, Glenwood City, Colfax, Boyceville,
Elk Mound, Knapp, Wheeler, Forest, Emerald, Weston, Sand Creek,
Downing, Wilson, Cedar Falls, Tainter Lake, Menomonie Airport,
Connorsville and Hersey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4480 9242 4513 9231 4521 9168 4521 9167
4512 9167 4512 9166 4482 9165
TIME...MOT...LOC 1935Z 247DEG 25KT 4502 9211
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
StrusLocal storm report, Jun 30, 1:46 PM CST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
246 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail 3 S Baldwin 44.92N 92.37W
06/30/2025 E1.00 Inch St. Croix WI Public
Trained spotter reports quarter sized hail.
Time matched to radar.
&&
StrusSpecial weather statement, Jun 30, 2:02 PM CST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Mon Jun 30 2025
WIZ015-016-025>028-302100-
Eau Claire WI-Pepin WI-Barron WI-Dunn WI-Chippewa WI-Rusk WI-
302 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN DUNN...EAU CLAIRE...
SOUTHEASTERN BARRON...CHIPPEWA...SOUTH CENTRAL RUSK AND NORTHEASTERN
PEPIN COUNTIES UNTIL 4 PM CDT...
At 302 PM CDT, Trained spotters reported a strong thunderstorm near
Fall Creek, or 12 miles east of Eau Claire, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Trained spotters reported estimated nickel sized hail east
of Eau Claire.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley,
Bloomer, Lake Wissota, Augusta, Cornell, Cadott, Fall Creek, Elk
Mound, Boyd, Fairchild, New Auburn, Sheldon, Tilden, Ludington,
Sand Creek and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4521 9170 4530 9170 4531 9093 4512 9093
4512 9092 4460 9092 4460 9168
TIME...MOT...LOC 2001Z 273DEG 24KT 4483 9125
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
StrusSpecial weather statement, Jun 30, 3:09 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
409 PM CDT Mon Jun 30 2025
WIZ025-026-028-302145-
Dunn WI-Pepin WI-Eau Claire WI-
409 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DUNN...EAU CLAIRE
AND NORTHEASTERN PEPIN COUNTIES UNTIL 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Fall Creek, or 16 miles southeast of Eau Claire,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Eau Claire, Altoona, Augusta, Fall Creek, Fairchild, Rock Falls,
Foster, Brackett, Allen, Caryville, Lake Eau Claire County Park
and Downsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4468 9191 4481 9197 4481 9092 4460 9092
4460 9187
TIME...MOT...LOC 2109Z 281DEG 16KT 4463 9129
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
StrusLocal storm report, Jun 30, 4:27 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
527 PM CDT Mon Jun 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tstm Wnd Dmg 1 E Cornell 45.17N 91.14W
06/30/2025 Chippewa WI Fire Dept/Rescue
Fire Department provided photos of multiple
trees snapped from 8th street east to
Townline Road along Ripley Street in
Cornell. Suspected microburst. Time
estimated via MPX radar imagery.
&&
Strus